| Model Number |
G32862 |
| Medical Device Problem Code |
Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
Additional information was received 14nov2019: the nurse who had opened the device said that in the lower part of the bag there was a 1-2mm section that appeared to have no glue between the two sides.Usually it is white where the glue is, but on this section it appeared like there was no glue.
Additional Manufacturer Narrative
(b)(6).Pma/510k # ¿ exempt: this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, after the completion of an unspecified procedure, a hole was discovered in the lower end of each corner of the packaging of the perc ncircle nitinol tipless stone extractor used in the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested regarding the event.At the time of this report, no further information has been provided.
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 12dec2019.
Additional Manufacturer Narrative
A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Visual examination confirmed the clear poly and label only were received, the product and the back of the package (tyvek) were not returned.Upon magnification voids are visible where the bottom straight seal meets the side seal on both sides of the package.Based on the appearance of the seal on the package sterility may have been compromised.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: sterile if the package is unopened or undamaged.Do not use if package is broken.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The clear film from the pouch of a ntrse-100038 device was returned.The white tyvek portion of the pouch was not returned.A visual inspection found that there appeared to be small channels in the seal where the straight seal on the bottom of the pouch meets the seals on the side of the pouch.The sealing operation for the chevron shaped seal and the seals on the side of the pouch are performed by the pouch supplier.The device is inserted into the bottom of the pouch, and the bottom end is sealed during manufacturing by cook.There was a engineering project open to address the issue of small channels between the vendor side seals and the cook bottom seal.The project identified the cause of the issue as manufacturing, related to settings of the sealing machines.A new sealing process was being developed, but was not yet implemented at the time this product was produced.Cook has concluded that a manufacturing deficiency contributed to this event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.